Arkansas, 2012

Wildfire in Arkansas, June 30, 2012

June 30, 2012 · NWS LZK · 1 event in 1 county or zone

The Springlake Road Fire 4 miles east of East End in Saline County burned 100 acres on the 30th. Sixty people were evacuated at the height of the fire, but the fire was stopped before any structures burned.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

The Springlake Road Fire 4 miles east of East End in Saline County burned 100 acres on the 30th. Sixty people were evacuated at the height of the fire, but the fire was stopped before any structures burned. Five fire departments and the Arkansas Forestry Commission fought the fire. The fire was ruled to be arson.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 30, 9:55 AM CST, 50 minutes earlier.

Area forecast discussion, Jun 30, 9:55 AM CST, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1055 AM CDT SAT JUN 30 2012

.UPDATE...

TEMPS ARE RUNNING A FEW DEGREES LOWER THAN THIS TIME ON FRIDAY.
EXPECTED ANOTHER SCORCHER THIS AFTN...WITH ANOTHER ROUND OF RECORD
HIGHS TO BE SET. ADJUSTED HRLY READINGS TO REFLECT CURRENT TRENDS
AND TWEAKED MAX TEMPS JUST A DEGREE OR TWO IN A FEW LOCATIONS. WL
SEE A FEW MORE CLOUDS ACRS SRN AR THIS AFTN ASSOCD WITH THE UPR
LVL STORM SYS OFF THE TX COAST. REST OF FCST IN GREAT SHAPE. ALL
UPDATES HAVE BEEN SENT. /44/
&&

.PREV DISCUSSION... /ISSUED 630 AM CDT SAT JUN 30 2012/

AVIATION...

VFR CONDITIONS WILL CONTINUE THROUGH TONIGHT. THERE COULD BE SOME
PATCHY FOG/HAZE THIS MORNING...WITH MVFR VISIBILITIES IN PLACES. A
MOSTLY CLEAR SKY IS EXPECTED. WINDS TODAY WILL BE SOUTHWEST AT 6 TO
12 MPH...AND SOUTH/SOUTHWEST AT 3 TO 6 MPH TONIGHT. (46)

SHORT TERM...TODAY THROUGH TUESDAY

THE WEEKEND WILL BE A HOT ONE AS AFTERNOON TEMPERATURES ACROSS A BIG
CHUNK OF THE STATE CONTINUE TO TOP 100 DEGREES. GIVEN THE MAGNITUDE
OF THE CURRENT HEAT WAVE...DECIDED TO LEAVE THE HEAT ADVISORY UP FOR
TODAY. HOWEVER IT SHOULD BE NOTED THAT HEAT INDEX VALUES OF 105 WILL
BE HARD TO COME BY IN NORTH-CENTRAL AND WESTERN AREAS IN ARKANSAS.
THIS WILL BE DUE TO LOWER DEWPOINTS IN THOSE AREAS. THAT SAID...HEAT
INDICES OF AROUND 100 DEGREES WILL STILL BE SEEN AND THE COMBINATION
OF WARM OVERNIGHT TEMPS AND HIGHS AT OR ABOVE 100 SEEMS TO WARRANT
LEAVING THE HEAT ADVISORY AS IS.

THOUGH STILL WARM...SUNDAY HIGHS WILL BE SLIGHTLY COOLER. DO NOT
PLAN ON EXTENDING THE HEAT ADVISORY INTO SUNDAY AS HEAT INDEX VALUES
SHOULD BE FIRMLY BELOW THE 105 DEGREE THRESHOLD.

IN THE PAST 24 HOURS AN UPPER LOW HAS FORMED OVER SRN TX...BENEATH
THE BROAD UPPER RIDGE THAT HAS DOMINATED THE WEATHER OVER THE PAST
WEEK. MODELS ARE SHOWING ENERGY EJECTING NORTH FROM THIS FEATURE AND
TRAVELING UP THE OK/AR BORDER REGION ON MONDAY. I CAN HARDLY BELIEVE
I AM GOING TO SAY THIS BUT SOME PRECIP CHANCES HAVE ACTUALLY BEEN
ADDED INTO THE FORECAST. HAVE SOME 15-20 POPS IN THE WESTERN PART OF
THE FORECAST AREA ON MONDAY AFTERNOON AS THIS PIECE OF ENERGY COULD
SPARK OFF SOME SHOWERS AND THUNDERSTORMS. UNFORTUNATELY IT DOES NOT
APPEAR CENTRAL AND EASTERN PARTS OF THE FORECAST AREA HAVE MUCH OF A
CHANCE FOR RAIN.

LONG TERM...TUESDAY NIGHT THROUGH FRIDAY

WHILE A RIDGE OF HIGH PRESSURE WILL BE THE DOMINANT FEATURE...IT
APPEARS THE CENTER OF THE HIGH MAY BUILD TO THE NORTH AND WEST OF
ARKANSAS WITH TIME. SHOULD THIS HAPPEN...SOME TROPICAL MOISTURE
WOULD BE ABLE TO PENETRATE INTO ARKANSAS UNDER THE RIDGE FROM THE
SOUTHEAST UNITED STATES.

WHILE THIS SCENARIO WOULD NOT BE A DROUGHT BUSTER...IT COULD RESULT
IN ISOLATED AFTERNOON/EVENING THUNDERSTORMS...MAINLY IN THE
SOUTHEAST HALF OF THE STATE.

IT WILL REMAIN HOT...WITH WELL ABOVE NORMAL TEMPERATURES. INCREASED
MOISTURE WILL MAKE IT FEEL MORE OPPRESSIVE. HEAT INDICES MAY BE
EXCESSIVE AT TIMES...AND HEAT ADVISORIES MAY BE WARRANTED.
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR ARKANSAS-BAXTER-
BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-DALLAS-
DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-INDEPENDENCE-
IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-MARION-
MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-PRAIRIE-
PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-WOODRUFF-
YELL.
&&
Hazardous weather outlook, Jun 30, 4:00 AM CST, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT SAT JUN 30 2012

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-011000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT SAT JUN 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

WELL ABOVE NORMAL TEMPERATURES COMBINED WITH SLOWLY INCREASING
MOISTURE WILL YIELD HEAT INDEX VALUES OVER 105 DEGREES THIS
AFTERNOON. GIVEN THESE OPPRESSIVE CONDITIONS...A HEAT ADVISORY HAS
BEEN POSTED FOR MUCH OF ARKANSAS.

IN ADDITION...DROUGHT CONDITIONS CONTINUE TO WORSEN. VEGETATION HAS
DRIED OUT IN MANY AREAS...AND WILDFIRES HAVE BECOME COMMON. THERE IS
AN EXTREME WILDFIRE DANGER...AND MOST COUNTIES HAVE BURN BANS IN
PLACE. ANY FIRE THAT STARTS COULD SPREAD RAPIDLY AND QUICKLY GET
OUT OF CONTROL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

TEMPERATURES WILL BE VERY HOT ON SUNDAY...WITH AFTERNOON
READINGS LIKELY EXCEEDING THE CENTURY MARK. A HEAT ADVISORY MAY BE
REQUIRED AS HEAT INDICES APPROACH EXCESSIVE LEVELS.

MOISTURE WILL CONTINUE SLOWLY BUILDING. A TROPICAL SYSTEM ALONG THE
TEXAS GULF COAST WILL HEAD TO THE NORTHEAST...AND MAY TRIGGER
ISOLATED THUNDERSTORMS ON MONDAY. MORE CLOUDS AND HIT AND MISS
PRECIPITATION WILL HELP HOLD DOWN TEMPERATURES A FEW DEGREES.

AS THE WEEK PROGRESSES...THERE ARE SIGNS THAT A DOMINANT RIDGE OF
HIGH PRESSURE MAY DRIFT TO THE NORTH AND WEST OF ARKANSAS. THIS
WOULD ALLOW ADDITIONAL MOISTURE TO FLOW INTO THE STATE FROM THE
SOUTHEAST UNITED STATES...WITH ISOLATED THUNDERSTORMS REMAINING
POSSIBLE. EVEN SO...TEMPERATURES WILL STAY ABOVE NORMAL...AND HEAT
ADVISORIES MAY BE POSTED.

WHATEVER RAIN MATERIALIZES...IT WILL LIKELY HAVE LITTLE IMPACT ON
THE ONGOING DROUGHT. BURNING OF ANY KIND...INCLUDING FIREWORKS...
IS STRONGLY DISCOURAGED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

46

In the hours before

Special weather statement, Jun 30, 5:14 AM CST, 5 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
614 AM CDT SAT JUN 30 2012

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-011100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
INCLUDING THE CITIES OF...ALTHEIMER...AMITY...ARKADELPHIA...
ARKANSAS CITY...ASH FLAT...AUGUSTA...AVILLA...BATESVILLE...
BAUXITE...BEARDEN...BEE BRANCH...BEEBE...BENTON...BISMARCK...
BONNERDALE...BOONEVILLE...BRINKLEY...BRYANT...BULL SHOALS...
CABOT...CALICO ROCK...CAMDEN...CAVE CITY...CENTER RIDGE...
CHIDESTER...CLARENDON...CLARKSVILLE...CLINTON...CONWAY...
COTTON PLANT...DANVILLE...DARDANELLE...DE VALLS BLUFF...DE WITT...
DEER...DES ARC...DONALDSON...DRASCO...DUMAS...EL PASO...ENGLAND...
FAIRFIELD BAY...FLIPPIN...FORDYCE...FOURCHE JUNCTION...
GASSVILLE...GEORGETOWN...GILLETT...GLENWOOD...GOULD...GRADY...
GRAVELLY...GREENBRIER...GREERS FERRY...GURDON...HAMPTON...HARDY...
HARRISON...HASKELL...HAZEN...HEBER SPRINGS...HECTOR...HERMITAGE...
HORSESHOE BEND...HOT SPRINGS...HOT SPRINGS VILLAGE...HOUSTON...
HUMNOKE...HUMPHREY...JACKSONVILLE...JASPER...JESSIEVILLE...
KINGSLAND...LACEY...LEAD HILL...LEOLA...LESLIE...LITTLE ROCK...
LONOKE...MALVERN...MAMMOTH SPRING...MARSHALL...MAUMELLE...
MAYFLOWER...MCCRORY...MCGEHEE...MELBOURNE...MENA...MONTICELLO...
MORO BAY...MORRILTON...MOUNT IDA...MOUNT MAGAZINE...
MOUNTAIN HOME...MOUNTAIN VIEW...MURFREESBORO...NEWPORT...
NORFORK...NORMAN...NORTH LITTLE ROCK...OIL TROUGH...OKOLONA...
OLA...OMAHA...OXFORD...OZONE...PARIS...PARON...PELSOR...
PERRYVILLE...PINE BLUFF...PINE RIDGE...PLEASANT PLAINS...POYEN...
PRATTSVILLE...REDFIELD...RISON...ROHWER...ROSE BUD...
RUSSELLVILLE...SALEM...SEARCY...SHERIDAN...SHERWOOD...STAR CITY...
STEPHENS...STUTTGART...SUMMIT...SWIFTON...THORNTON...TUCKERMAN...
VILONIA...VIOLA...WALDRON...WARREN...WESTERN GROVE...WICKES...
WRIGHTSVILLE...Y CITY...YELLVILLE
614 AM CDT SAT JUN 30 2012

...HOT AND MOSTLY DRY WEATHER WILL CONTINUE WITH AN EXTREME
FIRE DANGER...

IT WILL CONTINUE TO BE VERY HOT WITH ISOLATED PRECIPITATION
THROUGH THE FIRST FEW DAYS OF JULY.

THIS WEEKEND...AFTERNOON TEMPERATURES WILL REACH 100 DEGREES OR
MORE IN MUCH OF THE REGION. MOISTURE LEVELS WILL SLOWLY
INCREASE...AND THIS WILL MAKE IT FEEL MORE OPPRESSIVE. A HEAT
ADVISORY IS IN EFFECT TODAY...WITH HEAT INDEX VALUES OF 105
DEGREES OR GREATER. HEAT RELATED ILLNESSES WILL BE A CONCERN.

AS OF JUNE 26TH...EIGHTY SEVEN PERCENT OF ARKANSAS WAS
EXPERIENCING A SEVERE DROUGHT...WITH EXTREME DROUGHT CONDITIONS IN
A THIRD OF THE STATE. RECENT RECORD HIGH TEMPERATURES AND VERY LOW
HUMIDITY LEVELS INCREASED EVAPORATION RATES...AND VEGETATION DRIED
OUT QUICKLY. WILDFIRES HAVE BECOME MORE COMMON...WITH AT LEAST 200
WILDFIRES AND 3000 ACRES BURNED SO FAR THIS MONTH.

THE ARKANSAS FORESTRY COMMISSION HAS THE ENTIRE STATE IN AN EXTREME
FIRE DANGER. SEVENTY OUT OF SEVENTY FIVE COUNTIES ARE UNDER BURN
BANS.

OUTDOOR BURNING...INCLUDING THE USE OF FIREWORKS...IS STRONGLY
DISCOURAGED IN ARKANSAS UNTIL WIDESPREAD SUBSTANTIAL RAIN FALLS.
THOSE HEADED OUTDOORS SHOULD PREPARE FOR THE HEAT. WEAR LIGHT
COLORED LOOSE FITTING CLOTHING...DRINK PLENTY OF NON ALCOHOLIC
FLUIDS AND GO TO AN AIR CONDITIONED ENVIRONMENT PERIODICALLY.

46

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Saline

When
June 30, 10:45 AM CST to 3:45 PM CST
Where
Saline forecast zone
Reported by
Emergency Manager
Coordinates
34.647, -92.677 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2012Every state in 2012This day in weather historyWarnings in Arkansas, June 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 380880.